Fujita type results for convective-like reaction diffusion equations in exterior domains

  • Catherine Bandle
  • Howard A. Levine
Original Papers


Das “Blow-up” Resultat von Fujita imRN wird auf beliebige parabolische Differentialgleichungen 2. Ordnung mit Konvektionstermen und auf Aussengebiete verallgemeinert. Dabei wird die Konvexitätsmethode benützt.


On étend le résultat de Fujita à des équations paraboliques générale du 2ième ordre et à des domaines extérieurs. On utilise la méthode de convexité.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AW]
    D. J. Aronson and H. F. Weinberger,Multidimensional nonlinear diffusion arising in population genetics. Advances in Math38, 33–76 (1978).Google Scholar
  2. [B]
    C. Bandle,Blow up in exterior domains. Proc. Nancy Conf. on Nonlinear Evolution Equations 1988.Google Scholar
  3. [BE]
    C. Bandle and M. Essèn, On the positive solutions of Emden equations in cone-like domains.Google Scholar
  4. [BL]
    C. Bandle and H. A. Levine,On the existence of global solutions of reaction-diffusion equations in sectorial domains. Trans. Am. Math. Soc. (to appear).Google Scholar
  5. [BM]
    C. Bandle and M. Marcus,The positive radial solutions of a class of semilinear elliptic equations. J. reine & Angewandte Mathematik (to appear).Google Scholar
  6. [F1]
    H. Fujita, On the blowing up of solutions of the Cauchy problem foru 1u+u 1+α. J. Fac. Sci. Tokyo Sec. IA, Math13, 109–124 (1966).Google Scholar
  7. [F2]
    H. Fujita,On some nonexistence and nonuniqueness theorems for nonlinear parabolic equations. Proc. Symp. Pure Math18, 105–113 (1969).Google Scholar
  8. [GS]
    B. Gidas and J. Spruck,Global and local behavior of positive solutions of nonlinear elliptic equations. Comm. Pure Appl. Math.23, 525–598 (1981).Google Scholar
  9. [H]
    K. Hayakøwa,On nonexistence of global solutions of some semilinear parabolic differential equation. Proc. Japan Acad.49, 503–525 (1973).Google Scholar
  10. [Kap]
    S. Kaplan,On the growth of solutions of quasilinear parabolic equations. Comm. Pure Appl. Math.16, 305–333 (1963).Google Scholar
  11. [Kav]
    O. Kavian,Remarks on the large time behaviour of a nonlinear diffusion equation. Ann. Institut Henri Poincaré, Analyse nonlinéaire4, 423–452 (1987).Google Scholar
  12. [L1]
    H. A. Levine,The long time behaviour of solutions of reaction-diffusion equations in unbounded domains: a survey. Proc. 10th Dundee Conference on the Theory of Ordinary and Partial Differential Equations. Pitman Lecture Notes 1988.Google Scholar
  13. [L2]
    H. A. Levine,Some nonexistence and instability theorems for solutions of formally parabolic equations of the form Pu t =−Au+F(u). Arch. Rat. Mech. Anal.51, 371–386 (1973).Google Scholar
  14. [LM]
    H. A. Levine and P. Meier,The value of the critical exponent for reaction-diffusion equations. Arch. Rat. Mech. Anal. (in press).Google Scholar
  15. [M1]
    P. Meier,Blow up of solutions of semilinear parabolic differential equations. J. Appl. Math. Phys. ZAMP39, 135–149 (1988).Google Scholar
  16. [M2]
    P. Meier,On the critical exponent for reaction-diffusion equations. Arch. Rat. Mech. Anal. (in press).Google Scholar
  17. [NST]
    W.-M. Ni, P. E. Sacks and J. Tavantzis,On the asymptotic behavior of solutions of certain quasilinear parabolic equations. TAMS287, 657–671 (1985).Google Scholar
  18. [PS]
    G. Pòlya and G. Szegö,Isoperimetric Inequalities in Mathematical Physics. Princeton University Press 1951.Google Scholar
  19. [PW]
    M. H. Protter and H. Weinberger,Principles in Differential Equations. Prentice Hall 1967.Google Scholar
  20. [S]
    D. H. Sattinger,Monotone methods in nonlinear elliptic and parabolic boundary value problems. Indiana Univ. Math. J.21, 979–1000 (1972).Google Scholar
  21. [W]
    F. Weissler,Existence and nonexistence of global solutions for a semilinear heat equation. Israel J. Math.38, 29–40 (1981).Google Scholar

Copyright information

© Birkhäuser Verlag 1989

Authors and Affiliations

  • Catherine Bandle
    • 1
  • Howard A. Levine
    • 2
  1. 1.Mathematical InstituteUniversity of BaselBaselSwitzerland
  2. 2.Dept. of MathematicsIowa State UniversityAmesUSA

Personalised recommendations